I'm on day 3 of Viibryd. Doc doesn't know too much about it--I am the "guinea pig" and so far so good. I have been really tired at times, yet can't get to sleep too easily, yet. Got dizzy standing up once yesterday. But I checked out forums on chipur.com and depressionforums.org. Lots of user experiences and side effect info there! Tried many meds through the years, maybe this one will help, with acceptable side effects.
Is anyone in this group taking Viibryd and how's it going?
Added 25 Aug 2011:
On day 22. Stilll feeling tired during the day, and have had trouble getting to sleep at night. But I'm feeling better and hoping this side effect will subside...
As you know Viibryd is very new, just hit the market in the spring. I haven't taken it, but am very interested in how folks are doing on it. I suppose it is like any of the other antidperessants in terms of having side effects the first couple of weeks and it taking upwards of a month to reach maximum effectiveness. Would love to hear more about how your progress on this medicine.
Keep in touch,
I just started Viibryd yesterday. This is the 3rd antidepressant I am trying. Same response from my doc because it is new. So let's see. Good luck. Will keep you posted on my experience.
Hi. I have been on viibryd for about 2 months. I was on Lexapro before that for 6 years. I don't like viibryd as much because of the change in my bowel movements. they are softer, diahrrea like. also i have had more sad/weepy/depressive episodes in the past 2 months than in the past 2 years, so I question its effectiveness. but i have noticed an increase in energy level. Now i want to try to get off of it and try to be med free for the first time in 7 years. I am scared of being off though.
I'm on week 3 of Viibryd. My psychiatrist told me that I should wait the whole 4 weeks before I judge, especially since it's new. He told me that, basically we are the guinea pigs because they are still testing it to see if we even need 40 mg. I guess some studies showed differences and others not. So I guess I can tell you more in a week or so. My anxiety is still off the meter though, but it may be just because I have a disorder. We'll see.
Im on day two and feeling very jittery during the day . I hate feeling that way.
I have been taking wellbutrin xr 300mg for depression, klonapin 10mg for anxiety, and levoxythyron 125mg for thyroid disorder, and Adderall 30 mg for ADHD.
I lost my job due to economy, lost my home, my marriage fell apart and I had to move myself and two of my three children to a new town. I began running, started back to college, lost 30 pounds looked great, felt confident but certainly not happy... Then i crashed. Think it was a delayed break down. I could not get out of my own way, could not make a decision, and cried easily. I was a mess, my doctor started me on Vibryyd 10mg and I felt great, no more mental fogginess, had energy and started to make a plan to get a job that would actually pay bills. I was then put on 20 mg's of vibryyd and the symptoms were awful!! I had joint pain much like arthritis, my back hurt just to touch the skin never mind the skeletal pain. I had headaches, severe constipation which I have never had before.
My depression is worse, and the sluggish feeling never leaves me. I have put on 15 pounds and am miserable but every time I try to run my hips and knees hurt. I have occasionly had numbness in my finger tips and shooting up my arms, the feeling of bugs under my skin of my lower legs and my heart was racing. In all fairness to vibryyd... the later description is when I was off my anxiety pills for one day and im sure it made everything worse. I HATE this drug for me. I asked to be taken off it and my doc told me these were not common side effects of the medicine but after some research I know she is wrong. This is a new drug and I want off!!!
Has anyone felt this way? Any suggestions? I will be weaning off soon but would welcome any advice...
I have been on Viibryd for about 6 weeks. At first, I thought the results were great, now, not so much. At first I gained more energy. Easy to get out of bed in the morning, more alert all day. My wife noticed the difference. The past week, I have been anxious and obsessing about my mortality. I don't have anxiety issues, so this is very unpleasant. The intrusive thoughts will not go away. I am lowering the drug back down from 40 to 20 mg with permission from my doctor. I have been having stomach problems, and I already have acid reflux. I have been losing weight while on this drug. I have a decreased appetite, but do not know if it is a direct side effect or a secondary, due to the upset stomach.
I took vibryyd for three months and packed on 15 lbs with no change in diet or exersize, the tired feeling never left me, but I had another side effect that was worse. My joints hurt, mostly my knees. Im a runner who never had problems with knees. The joint pain was almost immediate starting with such horrible back pain I had an ultrasound and nothing was wrong but it hurt to the touch. Thank God that passed but my Doctor cut my dose in half and I take it at night and she added prozac in the morning. Feeling soooo much better. I sure hope your experience is better than mine.
Did you have any weight gain?
day 22... Been having dizziness. But last nite was weird. Have no memory of anything from 10 pm till I woke up at 4 am this morning. I took V later than I usually do. I was already tired from running earlier in the day. I cannot remember what I did after 10 pm. I will let my doctor know what happened. Am I happier? might be too early to say so.
I've been on the 40mg dose for about a month. I do have a few of the rarer side effects. Night sweats, muscle stiffness, abnormal vibrant dreams, blurred vision, joint pain, increased appetite, fatigue and excessive sweating but only during my exercise routine and quite a bit more than usual for the workout I do.
I know that sounds awful to a lot of people but it really is not that bad. I think the night sweats are the hardest to deal with but I have learned 100% cotton pajamas keep me sleeping all night. The blurred vision is infrequent, as are the other symptoms. The joint pain and muscle stiffness are controlled with a little Tylenol. I still take Motrin occasionally even though NSAIDS should not be taken with Viibryd as it increases your risk of bruising or bleeding. I don't bleed easy anyway so I have not noticed any extra bruising. I still have a drink every now and then too even though it is recommended you avoid it. I have never been a heavy drinker.
One drink ever month or two or holidays.
I plan on staying on this medication since I really emotionally feel better. My panic attacks are under control as well.
I was taking 40mg Viibryd with Abilify and it did nothing for my Major Depressive Disorder. Now, Last week my Psych. added SEROQUEL XR 150mg to my Viibryd as an "add-on" drug and it's made a world of difference in reversing my depression. Maybe you should try an "add-on" drug with your Viibryd. (?) = )
Hi there MilwJack,
I hope you have by now joined the Viibryd group and found a great deal of information regarding member's experiences with this med. The questions, answers and comments are valuable. I think you'll find the comments to be significantly more positive now that the side effects are understood and generally known to be temporary or resolved with dosage adjustments.
Temper this reply with the fact that I am the Viibryd Queen! I really struggled at first with the side effects, (including dime dizxiness,) all well documented in the Viibryd Group, but I hung in there because I felt soooo much better.
I experienced almost every known side effect, all of which are gone entirely after 6 months. I think the drug is remarkable. My thoughts are clear, the depression has lifted and I'm so grateful. I've tried many other anti depressants, but none with this remarkable success.
I'd be happy to answer any further questions you have. I hope you're soon doing much better.
4N Substances aka Frenchie
I've been taking Viibryd for almost 3 months,with a lot of success, until now. Recently I've had extreme sweating. By that I mean, being becoming completely drenched head to toe even though I'm doing nothing! I feel hot all the time, and can only find relief by sitting in front of a fan. Also, I've become extremely Irritable and touchy which isn't like me at all. One of the unusual benefits that I've received from Viibyd is no more insomnia, a problem that has plagued me for years. Now I can go to sleep without trying; I wake up rested. So, I guess the good effect goes with the bad ones. I'm still trying to decide if this is the right drug for me.
Hi! I am on viibryd going into my 3rd week. So far so good. I don't know if it's working yet or not. The only thing I'm getting is constant loose stools but I'm not sure if it's from this med or another. I think it's takes some time to really know how Meds work. I have not had any of the bad side effects anyone has spoken of, thankfully. I finished my trial pack and now on my my 3rd week of 20 mg.
- Viibryd Information for Consumers
- Viibryd Information for Healthcare Professionals (includes dosage details)
- Side Effects of Viibryd (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 20 Jun 2012 • 2 answers
Updated 30 Nov 2013 • 3 answers
Updated 15 Jun 2017 • 8 answers
Updated 14 Feb 2014 • 3 answers
Updated 19 Dec 2018 • 2 answers